MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number F2020-020
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure performed was to treat a heavily calcified, mildly tortuous dorsalis pedis artery.A hi-torque command guidewire was removed from the patient and backloaded into the 2.0x20mm armada 14 balloon dilatation catheter (bdc); however, the guidewire became stuck.The guide wire could not advance forward nor backwards and both devices were removed together as a single unit through the sheath.A bow on the distal tip and shaft of the armada bdc was observed.The procedure was aborted.There was no reported adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported kinks and separation were confirmed.The reported difficulty advancing and removing the device could not be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.The complaint information and analysis of the returned device were reviewed.The distal segment of the tip material and distal balloon marker were not returned.Follow up was performed with the account and they confirmed nothing was left in the patient anatomy.Possible factors that may contribute to the difficult advancing and removing the bdc from the guide wire causing resistance between the devices may include, but not limited to, manufacturing damage, device placement technique, buildup of procedural contaminants in the guide wire lumen, guiding catheter support, inner diameter of guide wire lumen, condition of the guide wire, or damage to the shaft of the catheter.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported difficulty advancing the device onto the guide wire and removing the device from the guide wire could not be determined; however, the reported kinks and separation appear to be related to circumstances of the procedure.Possible factors that may contribute to the difficult advancing and removing the bdc from the guide wire causing resistance between the devices may include, but not limited to, manufacturing damage, device placement technique, buildup of procedural contaminants in the guide wire lumen, guiding catheter support, inner diameter of guide wire lumen, condition of the guide wire, or damage to the shaft of the catheter.In this case, a conclusive cause for the reported complaints cannot be determined.Additionally, it is likely that the reported kink damage and tip separation resulted from manipulation of the devices as difficulty was encountered.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: medical device problem code 1562 added.
 
Event or Problem Description
Subsequently, it was reported that the tip of the armada 14 balloon dilatation catheter was separated during the procedure.No additional information was provided.

Brand Name
ARMADA
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20905713
Report Number2024168-2024-14567
Device Sequence Number14445222
Product Code LIT
UDI-Device Identifier08717648182938
UDI-Public(01)08717648182938(17)270531(10)40619G1
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K121352
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberF2020-020
Device Catalogue NumberF2020-020
Device Lot Number40619G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BDC: ARMADA & GUIDEWIRE: HT COMMAND
Patient SexUnknown